Michigan, 2013Lake-Effect Snow and Winter Weather in Michigan, December 14 to 16, 2013
December 14 to 16, 2013 · NWS MQT · 3 events in 3 counties and zones
A strong upper disturbance from south central Canada produced moderate to heavy lake enhanced snow over portions of northwest and north central Upper Michigan from the 14th into the 16th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper disturbance from south central Canada produced moderate to heavy lake enhanced snow over portions of northwest and north central Upper Michigan from the 14th into the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 14, 6:26 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 14, 6:26 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
626 AM EST SAT DEC 14 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 503 AM EST SAT DEC 14 2013
WV IMAGERY AND RAP ANALYSIS SHOW A LONG WAVE TROUGH OVER THE
CENTRAL CONUS...WITH MUCH OF THE ENERGY IN THE SOUTHERN STREAM
MOVING THROUGH THE SOUTHERN THIRD OF THE CONUS. CLOSER TO THE UPPER
GREAT LAKES...A SHORTWAVE IS CURRENTLY TRACKING THROUGH SOUTHERN
MANITOBA AND INTO NORTHERN MINNESOTA AT THIS TIME...WITH A BROAD
AREA OF MOISTURE AHEAD OF THIS WAVE IN MN/WI/MI. AT THE SURFACE...A
ELONGATED AREA OF 1034MB HIGH PRESSURE STRETCHES FROM LAKE WINNIPEG
EAST-SOUTHEAST INTO SOUTHWEST QUEBEC...WHILE A TROUGH STRETCHES
NORTHEAST INTO SOUTHERN WISCONSIN FROM A 1007MB LOW IN NORTH
CENTRAL TEXAS. THE FORCING FROM THE SHORTWAVE AND INCREASED
MOISTURE AHEAD OF IT HAS LED TO -SHSN OVER MINNESOTA OVER THE LAST
SEVERAL HOURS AND THEY HAVE EXPANDED EAST INTO WESTERN WISCONSIN.
CLOSER TO THE U.P. 850MB TEMPS OF -17 TO -20C OVER THE CWA HAS
COMBINED WITH LIGHT NORTHEAST TO EASTERLY FLOW TO LEAD TO LIGHT
LAKE EFFECT SNOW SHOWERS OVER SOUTH CENTRAL LAKE SUPERIOR. IT HAS
FINALLY STARTED TO PUSH TO THE NORTHEAST AS THE LOW LEVEL WINDS HAVE
SWITCHED TO THE SOUTH. INVERSION HEIGHTS OF 3-4KFT ON 00Z KINL
SOUNDING AND 08Z KMQT VAD PROFILE ARE LIKELY THE MAIN LIMITING
FACTOR TO THE SNOW OVERNIGHT...IN ADDITION TO THE VARIABLE LOW LEVEL
FLOW. FARTHER SOUTH...LAKE ENHANCED SNOWFALL CONTINUES OFF
LAKE MICHIGAN IN EAST CENTRAL AND PARTS OF NORTHEAST WISCONSIN.
THERE WAS A STRONGER BAND AFFECTING OCONTO EARLIER IN THE
NIGHT...BUT IT HAS SINCE WEAKENED. THERE ARE SOME HINTS THAT THE
LAKE EFFECT IS NEARING MENOMINEE...BUT VISIBILITIES THERE ARE STILL
10SM.
MUCH OF THE FORECAST FOR THE SHORT TERM WILL FOCUS ON THE SHORTWAVE
AND LAKE EFFECT/ENHANCED SNOWFALL UNDER VEERING LOW LEVEL WINDS TO
THE SOUTHEAST THROUGH THE EVENING. AS THE SHORTWAVE SHIFTS INTO
WISCONSIN AND UPPER MICHIGAN THIS AFTERNOON...A INVERTED TROUGH WILL
DEVELOP NORTHWEST FROM THE LOW MOVING INTO THE MID ATLANTIC STATES.
00Z KINL SOUNDING FAIRLY REPRESENTATIVE OF THE LIMITED MOISTURE IN
LOWER LEVELS ROTATING AROUND THE HIGH (VERY DRY BETWEEN
940-700MB)...BUT EXPECT THAT TO GIVEWAY FROM SOUTHWEST TO NORTHEAST
LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON. ALREADY FAIRLY
MOIST ON THE 00Z KGRB SOUNDING AND WITH THAT CLOSE PROXIMITY AND
LIGHT NORTHEASTERLY PUSH AROUND THE HIGH...THE DRIER AIR SHOULD GIVE
AWAY FAIRLY EASILY. FORCING FROM THE SHORTWAVE AND INVERTED TROUGH
WILL DEVELOP LIGHT SNOW ACROSS MUCH OF THE AREA LATE THIS MORNING
BEFORE DIMINISHING FROM WEST TO EAST THROUGH THE LATE AFTERNOON AND
EVENING HOURS. FOCUS TURNS TO LAKE EFFECT/ENHANCED SNOWFALL.
FIRST...THE SNOW OVER SOUTH CENTRAL LAKE SUPERIOR SHOULD CONTINUE
TO DRIFT NORTHWEST THIS MORNING AND BRIEFLY CROSS THE KEWEENAW
PENINSULA BEFORE MOVING BACK INTO LAKE SUPERIOR. THE MAIN AREA OF
CONCERN IS FOR LAKE ENHANCED SNOWFALL ALONG THE BAY OF GREEN BAY.
INDICATIONS ARE THERE FROM THE MODELS AND THE DELTA-T VALUES
OF 18 TO 21 SUPPORT IT...BUT HIGHER RESOLUTION MODELS WHICH
TRADITIONALLY OVER DO QPF ARE STRUGGLING TO PUT OUT ANY SIGNIFICANT
VALUES OVER SOUTHERN MENOMINEE AND SOUTHEAST DELTA COUNTIES TODAY.
HAVE A FEELING THAT THE STRUGGLE TO PUT OUT ANY DECENT QPF IS
RELATED TO THE LOW LEVEL SHEAR INDICATED BY THE MODELS. THIS CAN BE
SEEN AT THE PRESENT TIME IN EAST CENTRAL WISCONSIN WHERE WINDS ARE
PREDOMINATELY EASTERLY IN THE LOWER LEVELS AND LAKE ENHANCEMENT IS
OCCURRING. BUT FARTHER NORTH ACROSS THE BAY OF GREEN BAY...THE DRIER
AIR COMBINED WITH WINDS VARYING IN DIRECTION DEPENDING ON LEVEL
(850MB VEERING SOUTHEAST...925MB STAYING MAINLY EASTERLY...AND
SURFACE WINDS NORTHEASTERLY) HAS BEEN LIMITING DEVELOPMENT THUS
FAR. THIS WILL LIKELY CONTINUE THROUGH THE AFTERNOON UNTIL THE
TROUGH DEVELOPS ACROSS THE AREA AND FOCUSES WINDS OUT OF THE
SOUTHEASTERLY DIRECTION THIS EVENING. AM WONDERING IF THIS SHEAR
WILL BE ENOUGH TO LIMIT ANY REAL STRONG LAKE ENHANCED BANDS. IN
ADDITION...INVERSION HEIGHTS AROUND MENOMINEE THIS MORNING ARE
AROUND 5-6KFT AND REMAINS THROUGH MUCH OF TODAY...LIKELY LIMITING
STRONG ENHANCEMENT AND HIGHER TOTALS. THEY ARE A LITTLE HIGHER
AROUND ESCANABA (6-7KFT THIS AFTERNOON/EVENING) AND WHEN COMBINED
WITH THE MORE UNIFORM FLOW THIS EVENING...THINK THAT IS WHEN THEY
WILL HAVE THE BEST OPPORTUNITY FOR MODERATE SNOWFALL. ON THE
POSITIVE SIDE...MUCH OF THE LAKE ENHANCED FORCING IS IN OR JUST
BELOW THE DGZ AND ALLOW FOR SNOW RATIOS TO BE HIGHER AND AROUND 20
TO 1. UNFORTUNATELY...DEALING WITH AROUND 20-1 SNOW RATIOS MAKES FOR
A DIFFICULT TIME ON PINNING DOWN AMOUNTS ON THESE LOWER END QPF
AMOUNTS. MODEL COBB SNOW AMOUNTS ARE ALL OVER THE BOARD WITH 12Z NAM
FOR KESC GIVING AROUND 3.5-4IN AND OUR LOCAL 00Z WRF-ARW HAS
3-3.8IN...WHILE THE 08Z RAP IS GIVING 1.3IN THROUGH 02Z. 03Z SREF
MEAN HAS 2.3-3.0 AND THINK THAT IS A REASONABLE COMPROMISE. AMOUNTS
FOR KMNM HAVE A SIMILAR RANGE...WITH THE HIGHEST AMOUNTS FROM THE
MODELS OF 4-5INCHES...BUT THOSE RUNS HAD 2IN OF ACCUMULATION ALREADY
EVEN THOUGH IT HASN/T EVEN STARTED SNOWING. THEREFORE...OPTED TO
LOWER AMOUNTS ABOUT AN INCH AND MAY NEED TO DO MORE IF THE SNOW
STRUGGLES TO DEVELOP THIS MORNING. STILL THINK THE HIGHEST AMOUNTS
WILL BE OVER THE GARDEN PENINSULA...WHERE AMOUNTS COULD REACH 5
INCHES.
OVERALL VERY UNCERTAIN ON SNOWFALL AMOUNTS FOR MENOMINEE AND DELTA
COUNTIES TODAY...LARGELY DUE TO THE LOW LEVEL SHEAR THAT LOOKS LIKE
IT WILL OCCUR. A LITTLE MORE CONFIDENCE IN PORTIONS OF DELTA AS
WINDS BECOME MORE FAVORABLE THIS EVENING AND THERE IS LESS
SHEAR...BUT EVEN THEN THE BANDS WILL LIKELY BE MOVING ENOUGH TO THE
EAST TO LIMIT SIGNIFICANT ACCUMULATIONS. THEREFORE...WILL KEEP THE
ADVISORY GOING FOR NOW (WITH WEAKER WORDING AND GREATER RANGE IN
TOTALS TO SHOW UNCERTAINTY) SINCE THEY SHOULD SEE SOME SNOW AND
ALLOW THE DAY SHIFT TO ASSESS THE SITUATION THROUGH THE MORNING.
WITH THE UNCERTAINTY...DID NOT EXPAND ADVISORY TO SOUTHERN
SCHOOLCRAFT FOR TONIGHT EVEN THOUGH THERE TOTALS ARE IN THE SAME
RANGE AS SOUTHERN DELTA COUNTY.
A SURFACE LOW LOOKS TO DEVELOP ALONG THE SURFACE TROUGH OVER
NORTHERN LAKE SUPERIOR TONIGHT AS A SECONDARY AND STRONGER
SHORTWAVE DROPS OVER LAKE SUPERIOR. THE FLOW AROUND THE LOW WILL
KEEP MUCH OF THE LAKE EFFECT AWAY FROM THE LAKE SUPERIOR SHORELINES
THIS EVENING...BEFORE WINDS SHIFT TO THE WEST-NORTHWEST OVER THE
WESTERN LAKE OVERNIGHT WITH THE LOW MOVING INTO THE EASTERN LAKE.
THEREFORE...SHOULD SEE LAKE EFFECT INCREASING OVER THE WESTERN HALF
OF THE CWA OVERNIGHT WITH THAT WINDSHIFT AND THE INTENSIFYING LOW
OVER THE NORTHERN/EASTERN LAKE. INVERSION HEIGHTS DO LOOK TO IMPROVE
TO AROUND 10KFT OVER THE WESTERN LAKE OVERNIGHT AND WITH THE HELP OF
THE ADDITIONAL MOISTENING TODAY FROM THE SURFACE TROUGH...THAT AREA
SHOULD BE ABLE TO REALIZE THOSE FAIRLY HIGH INVERSION HEIGHTS.
850MB TEMPS FALL FROM -16C AT 06Z TO -20C BY 12Z SUNDAY...SO LAKE
INSTABILITY IS PRESENT AND BUFKIT SOUNDINGS ARE SHOWING LAKE INDUCED
CAPES IN THE 400-600 J/KG RANGE. IN ADDITION...THE EXTRA
FORCING FROM THE SHORTWAVE (INCREASING MID LEVEL Q-VECTOR
CONVERGENCE) WILL PRODUCE A CONDUCIVE PERIOD FOR LAKE EFFECT
SNOWFALL. THUS...WOULD EXPECT THERE TO BE A FAIRLY DECENT BURST OF
SNOW AFTER ABOUT 06Z FROM THE PORKIES UP THROUGH THE KEWEENAW
PENINSULA AS THE WINDS SHIFT TO THE WNW. HIGH RESOLUTION MODELS
AGREE FAIRLY WELL WITH THIS TIMING AND WILL BUMP POPS UP TO 100
PERCENT IN THOSE AREAS OVERNIGHT. WITH MUCH OF THE FORCING RIGHT
WITHIN AND A LITTLE ABOVE THE DGZ...SHOULD SEE FAIRLY DECENT SNOW
RATIOS (AROUND 20-22 TO 1) AND WOULD EXPECT AT LEAST OF COUPLE HOUR
PERIOD OF 1 IN/HR SNOWFALL AFTER 06Z IN SOME LOCATIONS.
THEREFORE...HAVE TRENDED THE SNOWFALL FORECAST UP A LITTLE BIT WITH
A GENERAL 1-3 INCH AMOUNTS AND HAVE THE HIGHEST VALUES OVER THE
HIGHER TERRAIN FROM THE PORKIES THROUGH THE KEWEENAW.
OVER THE REST OF THE CWA...WINDS WILL BE SHIFTING FROM
SOUTH-SOUTHEAST TO WESTERLY AS THE LOW MOVES TO THE EAST THROUGH
THE NIGHT. EXPECT THE ONGOING LAKE EFFECT OFF LAKE MICHIGAN TO
FOLLOW THAT EASTWARD PUSH THROUGH THE NIGHT AND LARGELY INFLUENCING
DELTA COUNTY IN THE EVENING AND THEN SCHOOLCRAFT AND SOUTHERN LUCE
COUNTIES DURING THE OVERNIGHT HOURS. THE EXPECTED EASTWARD MOVEMENT
OF THE LAKE ENHANCED SNOWFALL SHOULD LIMIT THE SNOWFALL AMOUNTS OVER
MOST OF THOSE AREAS TO A QUICK 1-3IN OF SNOW TONIGHT.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 403 AM EST SAT DEC 14 2013
NAM SHOWS A CLOSED 500 MB LOW NORTH OF LAKE SUPERIOR 12Z SUN WHICH
MOVES SOUTHEAST ON SUN. ANOTHER UPPER TROUGH DIGS SOUTHEAST INTO THE
AREA FOR MON NIGHT. NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE
12Z MON MOVING INTO THE AREA WITH SOME DEEPER MOISTURE WHICH REMAINS
INTO MON NIGHT. LAKE EFFECT SNOW WILL CONTINUE THIS PERIOD FOR
SUNDAY INTO SUNDAY EVENING WITH COLD AIR IN NORTHWEST AND NORTH LAKE
EFFECT SNOW BELTS. ON MONDAY...THERE COULD BE SOME LAKE ENHANCEMENT
MON AFTERNOON AND EVENING OFF OF LAKE MICHIGAN AND HAVE THIS COVERED
WITH LIKELY POPS IN THE EASTERN CWA FOR SOUTHWEST WIND FLOW. HAVE
LIKELY POPS MON NIGHT ACROSS THE KEWEENAW FOR WEST FLOW LAKE EFFECT
SNOW BELTS. DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST FOR
TEMPERATURES.
IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB TROUGH OVER THE
CENTRAL AND EASTERN U.S. 12Z TUE. THIS TROUGH PULLS EAST 12Z WED
WITH SFC HIGH PRESSURE ALONG THE MISSISSIPPI RIVER VALLEY. SFC LOW
PRESSURE MOVES INTO THE CENTRAL PLAINS 12Z THU. GFS AND ECMWF SHOW A
500 MB TROUGH OVER THE NORTHERN PLAINS AND DESERT SW 12Z FRI. COLDER
THAN NORMAL TEMPERATURES LOOK TO CONTINUE THIS FORECAST PERIOD
EXCEPT FOR A BRIEF RESPITE ON THU INTO FRIDAY BEFORE COLD AIR
ARRIVES AGAIN. STILL LOOKS COLD ENOUGH WITH A WARM FRONT TO THE
SOUTH AND WARM AIR JUST TO THE SOUTH TO KEEP THE PCPN AS SNOW ON
THU...BUT WILL HAVE TO WATCH THIS AS THERE IS A LOW POSSIBILITY OF
SOME MIXED PCPN IN THE FAR SOUTH. BASICALLY...LAKE EFFECT SNOW WILL
CONTINUE THROUGH WED BEFORE SYSTEM KICKS OUT ON THU. COLD AIR THEN
ARRIVES AGAIN LATE ON FRIDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 626 AM EST SAT DEC 14 2013
A SHORTWAVE AND DEVELOPING INVERTED TROUGH MOVING ACROSS UPPER
MICHIGAN TODAY WILL LEAD TO INCREASING CHANCES OF LIGHT SNOW
SHOWERS AND LOWERING CEILINGS THROUGH THE DAY. EXPECT THE SNOW AND
LOWER CEILINGS TO IMPACT KIWD FIRST AND THEN SPREAD TO KCMX/KSAW
LATE INTO THE AFTERNOON AND EARLY EVENING. UPSTREAM OBS GENERALLY
INDICATE MVFR/VFR VISIBILITIES WITH THE LIGHT SNOW AND WILL
CONTINUE TO FOLLOW THAT TREND. A LITTLE UNCERTAIN ON HOW SOON THE
CEILINGS AT KIWD WILL GO DOWN DUE TO THE UNFAVORABLE EAST-SOUTHEAST
FLOW...SO HAVE HELD THEM UP UNTIL THE BEST SNOW OCCURS IN THE
AFTERNOON. FOR KCMX/KSAW THIS MORNING...THE LAKE EFFECT SNOW SHOWERS
THAT WERE IMPACTING KSAW WILL CONTINUE NW THROUGH NOON. THINK THE
SHOWERS WILL BRUSH OR MISS KCMX TO THE NORTHEAST...SO HAVE TRENDED
VISIBILITIES UP THIS MORNING AND KEPT CEILINGS AT MVFR. DID BRING
CEILINGS DOWN AT KSAW EARLIER THAN THE OTHER SITES DUE TO FAVORABLE
UPSLOPE SOUTHEAST FLOW LATE THIS AFTERNOON.
AS A LOW DEVELOPS ALONG THE TROUGH IN NORTHERN LAKE SUPERIOR THIS
EVENING AND THEN MOVES SOUTHEAST OVERNIGHT...EXPECT A COLD FRONT
TO SWEEP ACROSS UPPER MICHIGAN AND SHIFT WINDS TO THE NORTHWEST.
BELIEVE THERE WILL BE A STRONG LINE OF SNOW SHOWERS ALONG THIS
FRONT AND THEN TRANSITIONING TO LAKE EFFECT OVERNIGHT AND
CONTINUING INTO SUNDAY. MODELS HAVE DECENT AGREEMENT ON
TIMING...WITH IT SWEEPING THROUGH KIWD/KCMX BETWEEN 05-07Z SUNDAY
AND HAVE FOLLOWED THAT IDEA FOR THOSE SITES. THE UNFAVORABLE
WEST-NORTHWEST FLOW FOR KSAW SHOULD LEAD TO A TRANSITION TO VFR
CEILINGS/VISIBILITIES.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 503 AM EST SAT DEC 14 2013
HIGH PRESSURE OVER SOUTHERN ONTARIO EARLY THIS MORNING WILL MOVE
EAST INTO SOUTHWEST QUEBEC TODAY WHILE A LOW PRESSURE SYSTEM TAKING
SHAPE IN THE LOWER MISSISSIPPI VALLEY MOVES INTO THE MID ATLANTIC
STATES. WHILE THIS OCCURS...A LOW PRESSURE TROUGH WILL SETUP OVER
THE UPPER GREAT LAKES THIS AFTERNOON AND THEN DEVELOP INTO A WEAK
LOW TONIGHT BEFORE SHIFTING SOUTHEAST SUNDAY AFTERNOON INTO SUNDAY
NIGHT. EXPECT GENERALLY LIGHT WINDS ALONG THIS TROUGH TODAY AND
TONIGHT...BUT DO EXPECT THEM TO INCREASE OUT OF THE NORTHWEST ON
SUNDAY...WITH GUSTS TO 30KTS EXPECTED SUNDAY AFTERNOON/EVENING.
WINDS WILL QUICKLY DIMINISH LATE SUNDAY NIGHT BEFORE INCREASING OUT
OF THE SOUTHWEST ON MONDAY (GUSTS TO 30KTS) AHEAD OF A CLIPPER LIKE
LOW MOVING SOUTHEAST THROUGH SOUTHERN CANADA AND BRUSHING THE UPPER
GREAT LAKES ON MONDAY NIGHT AND TUESDAY. AS THE COLD FRONT SWEEPS
THROUGH ON MONDAY NIGHT...EXPECT WINDS TO SHIFT TO THE NORTHWEST
AND BE IN THE 20-30KT RANGE. THERE COULD EVEN BE SOME GALE FORCE
GUSTS TO 35KTS TUESDAY INTO TUESDAY NIGHT. ANOTHER QUICK HIGH
PRESSURE RIDGE WILL MOVE IN ON WEDNESDAY AND DIMINISH WINDS AHEAD
OF LOW DEVELOPING IN THE CENTRAL PLAINS AND EXPECTED TO MOVE
THROUGH THE GREAT LAKES REGION ON THURSDAY NIGHT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST SUNDAY FOR MIZ013.
LAKE EFFECT SNOW ADVISORY UNTIL 8 PM CST THIS EVENING FOR MIZ012.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...07
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Dec 14, 4:03 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
403 AM EST SAT DEC 14 2013
MIZ001>007-009>011-014-084-085-151200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
403 AM EST SAT DEC 14 2013 /303 AM CST SAT DEC 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERAL INCHES OF SNOW ARE POSSIBLE NEAR LAKE SUPERIOR SUNDAY THROUGH
SUNDAY NIGHT AS WINDS BECOME NORTHERLY AND BRING LAKE EFFECT SNOW
INLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL ACCUMULATION WILL BE GREATLY APPRECIATED.
YOU MAY SUBMIT REPORTS VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK AND
TWITTER PAGES.
MIZ012-013-151200-
MENOMINEE-DELTA-
403 AM EST SAT DEC 14 2013 /303 AM CST SAT DEC 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERAL INCHES OF SNOW ARE POSSIBLE THROUGH TONIGHT AS EAST TO
SOUTHEAST WINDS BRING LAKE ENHANCED SNOW OFF LAKE MICHIGAN. SEE THE
LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL ACCUMULATION WILL BE GREATLY APPRECIATED.
YOU MAY SUBMIT REPORTS VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK AND
TWITTER PAGES.
LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
403 AM EST SAT DEC 14 2013 /303 AM CST SAT DEC 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
403 AM EST SAT DEC 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
07
Winter Weather, Northern Houghton
- When
- December 14, 9:00 AM EST to December 15, 12:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
A location near Twin Lakes measured 12 inches of lake effect snow in 27 hours.
Lake-Effect Snow, Marquette
- When
- December 15, 1:00 PM EST to December 16, 1:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- Social Media
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
There was an estimated ten inches of lake enhanced snow in 12 hours in the Marquette area west of Trowbridge Park on Neejee Road. Nearly seven inches of snow fell at the National Weather Service in Negaunee Township during the same time. Intense snow and blowing of snow caused whiteout conditions at times in the Marquette area.
Winter Weather, Alger
- When
- December 15, 1:00 PM EST to December 16, 3:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The spotter in Eben Junction measured 3.5 inches of lake enhanced snow in three hours along with blowing and drifting of snow. Observers measured around six inches of snow in Munising and south of Grand Marais over 24 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Pennsylvania, December 14 to 15, 20132 deaths · 1 injured · 36 events
- Winter Weather in Washington, December 14, 20131 death · 1 event
- Tornado and Hail in Florida, December 14, 2013$5.0 million · EF1 · 3 events
- Heavy Snow in Ohio, December 14, 2013$675,000 · 5 events
- Winter Storm and Winter Weather in Vermont, December 14 to 15, 2013$135,000 · 16 events
- Heavy Snow in Pennsylvania, December 14 to 15, 2013$200,000 · 2 events
- Winter Storm and Winter Weather in New York, December 14 to 15, 2013$75,000 · 9 events
- Winter Storm in New York, December 14 to 15, 2013$65,000 · 8 events
- High Wind in Alaska, December 14, 2013$80,000 · 60 kt wind · 1 event
- Winter Storm and Winter Weather in New Jersey, December 14 to 15, 20134 injured · 12 events
- Winter Storm and Heavy Snow in New York, December 14 to 15, 201327 events
- Winter Weather in West Virginia, December 14, 2013$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486737, 486738, 486739.